MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Model Number G44109
Medical Device Problem Codes Material Rupture (1546); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon from an arndt endobronchial blocker set leaked during testing, prior to patient contact.The procedure was completed with a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1 - address 1: (b)(6).H3 - device evaluated by mfg? device evaluation is anticipated but has not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional information: b5, d9 - date returned to mfg correction: e1 - customer email, phone e1 - customer phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The complaint devices were returned for evaluation on 14apr2025.During the preliminary device failure analysis, it was determined that while both devices inflated asymmetrically, only one catheter was confirmed to have a pinhole leak near the proximal bond.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Correction: h6 - annex a.Investigation ¿ evaluation.It was reported that the balloon from an arndt endobronchial blocker set leaked during testing, prior to patient contact.The procedure was completed with a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, manufacturing instructions and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received two balloon catheters from the customer.The first catheter was test inflated and did not identify any leakage.The second catheter was test inflated and a pin hole leak was noted near the proximal bond.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found no relevant nonconformance that could have contributed to the reported failure.It should be noted that there was one additional complaint associated with the final product lot number for an unrelated failure.Cook also reviewed product labeling: the current product ifu, [c_t_aebs_rev6] ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: precautions ¿following insertion of the blocker balloon through the multiport adapter, the balloon should be test inflated.¿ instructions for use: ¿average inflation volumes, french size- 5.0, balloon- pediatric spherical, inflation volume-.5cc- 2.0cc¿.How supplied: ¿-upon removal from package, inspect the product to ensure no damage has occurred.¿ evidence gathered upon review of dmr, product labeling, dhr and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies contributed to the reported event.It is possible the balloon was damaged during the preoperative preparation, but cook cannot confirm this.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21691611
Report Number1820334-2025-00286
Device Sequence Number13116572
Product Code CBI
UDI-Device Identifier00827002441095
UDI-Public(01)00827002441095(17)270327(10)15978008
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K160542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44109
Device Catalogue NumberC-AEBS-5.0-50-SPH-AS
Device Lot Number15982221
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Supplement Date Received by Manufacturer04/14/2025
07/30/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/18/2025
08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown